Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Mar 28, 2013, 11:32 AM CDT for 10 counties in Alabama. It took effect at Mar 28, 2013, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2013, 11:32 AM CDT (16:32 UTC)
- In effect from
- Mar 28, 2013, 12:00 PM CDT
- Expired
- Mar 28, 2013, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1954 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
234 WWUS84 KMOB 281632 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1132 AM CDT THU MAR 28 2013 ...A RED FLAG WARNING HAS BEEN ISSUED FOR PARTS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO MORE THAN FOUR HOURS OF VERY LOW HUMIDITY AND FOR FLORIDA...HIGH ERC VALUES... .A BAND OF VERY DRY CONTINUES OVER THE AREA. ALZ051>060-062-FLZ005-006-282300- /O.NEW.KMOB.FW.W.0010.130328T1700Z-130328T2300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER BALDWIN-INLAND OKALOOSA-COASTAL OKALOOSA- 1132 AM CDT THU MAR 28 2013 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR PARTS OF SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF VERY LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 051...052...053...054... 055...056...057...058...059...060 AND 062. FIRE WEATHER ZONES 005 AND 006. * RELATIVE HUMIDITY: DROPPING TO AROUND 20 PERCENT BY EARLY AFTERNOON...AND LASTING THROUGH THE AFTERNOON. * WINDS: NORTHEAST TO EAST WINDS 5 TO 10 MPH. * DISPERSIONS: RISING TO THE 55 TO 60 RANGE THIS AFTERNOON. * ERC: AROUND 41 FOR OKALOOSA COUNTY TODAY. * IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Mar 28, 7:33 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 28, 7:33 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 733 AM CDT THU MAR 28 2013 .UPDATE...OVERNIGHT TEMPERATURES DROPPED TO NEAR OR SLIGHTLY ABOVE FREEZING ACROSS INTERIOR AREAS AND TEMPERATURES ARE IN THE PROCESS OF WARMING...THUS HAVE UPDATED TO CANCEL THE FREEZE WARNING. /29 && .PREV DISCUSSION... /ISSUED 430 AM CDT THU MAR 28 2013/ SHORT TERM (TODAY AND TONIGHT)...A SURFACE RIDGE MEANDERS SLOWLY EASTWARD ACROSS THE FORECAST AREA THROUGH THE PERIOD...ALLOWING FOR A LIGHT SOUTHERLY FLOW TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON. TEMPERATURES CONTINUE ON A WARMING TREND WITH DAYTIME HIGHS NEAR SEVENTY FOR MUCH OF THE AREA AND OVERNIGHT LOWS RANGING FROM THE MID TO UPPER THIRTIES OVER INLAND AREAS TO LOWER FORTIES CLOSER TO THE COAST. TEMPERATURES ARE CURRENTLY RUNNING 3-6 DEGREES WARMER THAN THE SAME TIME YESTERDAY BUT SHOULD SEE ABOUT ANOTHER 3-4 DEGREE TEMPERATURE DROP DURING THE REMAINDER OF THE NIGHT. THIS IS EXPECTED TO RESULT IN FREEZING OR AT LEAST NEAR FREEZING TEMPERATURES OVER INTERIOR AREAS AND WILL LEAVE THE FREEZE WARNING FOR THIS MORNING IN PLACE FOR NOW. /29 LONG TERM (FRIDAY THROUGH NEXT THURSDAY)...HIGH PRESSURE WILL SLOWLY MOVE EAST THROUGH THE END OF THE WEEK. AS THE HIGH MOVES EAST...SOUTHERLY FLOW WILL DEVELOP...ALLOWING FOR MODERATING TEMPS AND INCREASING MOISTURE LEVELS. HIGHS ON FRIDAY WILL BE NEAR NORMAL...WARMING TO ABOVE NORMAL LEVELS ON SATURDAY. MOISTURE LEVELS WILL INCREASE ENOUGH BY SATURDAY AFTERNOON FOR A SLIGHT CHANCE OF SHOWERS DUE TO A PASSING UPPER LEVEL SHORTWAVE...HOWEVER NO INSTABILITY IS FORECAST SO WILL LEAVE THUNDERSTORMS OUT OF THE FORECAST FOR SATURDAY. THE UPPER FLOW BECOME SEMI-ZONAL ON SUNDAY AS AN UPPER LOW ROTATES SOUTHEASTWARD OUT OF CANADA INTO THE GREAT LAKES. THIS WILL SEND A SFC COLD FRONT SOUTHWARD INTO THE TENNESSEE VALLEY WHERE IT WILL STALL. SOUTH OF THE FRONT...MOISTURE LEVELS WILL CONTINUE TO INCREASE ACROSS THE GULF COAST. PASSING UPPER SHORTWAVES COMBINED WITH INCREASING INSTABILITY AND BROAD WARM AIR ADVECTION WILL CONTRIBUTE TO INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON. MODELS CONTINUE TO INDICATE RATHER COLD AIR ALOFT WHICH WILL CREATE STEEP MID-LEVEL LAPSE RATES FAVORABLE FOR THE DEVELOPMENT OF SOME HAIL IN STRONGER STORMS...HOWEVER THE LACK OF SIGNIFICANT DEEP LAYER SHEAR WILL LIMIT THE SEVERE WEATHER THREAT. THE UPPER LOW MOVES EAST EARLY NEXT WEEK AS A TROUGH DIGS ACROSS THE MIDWEST SENDING ANOTHER COLD AIRMASS SOUTHWARD. THIS WILL GIVE THE FRONT A SHOVE SOUTHWARD. ABOVE NORMAL TEMPS AND SCATTERED POPS CONTINUE ON MONDAY AHEAD OF THE FRONT. RAIN CHANCES INCREASE SLIGHTLY ON TUESDAY AS THE COLD FRONT MOVES ACROSS THE AREA. A COLDER AIRMASS MOVES INTO THE AREA ON WEDNESDAY AS THE FRONT STALLS ACROSS THE NORTHERN GULF. RAIN CHANCES CONTINUE IN THE WAKE OF THE FRONT AS A SOUTHERN STREAM SHORTWAVE IS FORECAST TO CAUSE SFC LOW DEVELOPMENT ALONG THE STALLED FRONT DURING THE MIDDLE OF NEXT WEEK WHICH MAY GENERATE SOME OVERRUNNING PRECIP ACROSS THE AREA BASED ON THE EVENTUAL MOVEMENT OF THE LOW. /13 AVIATION (12Z ISSUANCE)...VFR CONDITIONS CONTINUE FOR THE NEXT 24 HOURS WITH LIGHT NORTHERLY WINDS WHICH BECOME SOUTHERLY DURING THE AFTERNOON AND EARLY EVENING. /29 MARINE...A RIDGE OF HIGH PRESSURE MOVES SLOWLY ACROSS THE REGION THROUGH FRIDAY AND BECOMES ESTABLISHED OVER THE NORTHERN GULF FOR THE WEEKEND WHILE A COLD FRONT APPROACHES FROM THE WEST. A LIGHT SOUTHERLY FLOW BECOMES ESTABLISHED TODAY INTO FRIDAY AND CONTINUES UNTIL THE FRONT MOVES THROUGH THE MARINE AREA MONDAY NIGHT WITH A LIGHT TO MODERATE OFFSHORE FLOW IN THE WAKE OF THE FRONT. /29 FIRE WEATHER...A RIDGE OF HIGH PRESSURE WILL SHIFT EAST OF THE AREA THROUGH THE END OF THE WEEK. THIS WILL ALLOW RELATIVE HUMIDITIES TO INCREASE ACROSS THE AREA. HOWEVER...RELATIVE HUMIDITIES WILL DROP BELOW CRITICAL LEVELS AGAIN TODAY ACROSS THE WESTERN FLORIDA PANHANDLE...BUT THE DURATION IS TOO MARGINAL ACROSS SOUTHWEST ALABAMA. ERC VALUES WILL BE NEAR CRITICAL VALUES ACROSS PORTIONS OF THE WESTERN FLORIDA PANHANDLE BUT DUE TO THE SMALL AREAL SCALE...WILL NOT ISSUE ANY RED FLAG WARNINGS. /13 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 70 43 75 52 77 / 00 00 05 10 20 PENSACOLA 68 45 72 55 74 / 00 00 05 10 20 DESTIN 67 49 69 55 72 / 00 00 05 10 20 EVERGREEN 70 36 74 46 77 / 00 00 05 10 20 WAYNESBORO 70 39 75 48 78 / 00 00 05 10 30 CAMDEN 69 37 74 46 77 / 00 00 05 10 20 CRESTVIEW 71 35 76 47 78 / 00 00 05 10 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 28, 4:03 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 403 AM CDT THU MAR 28 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-290915- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 403 AM CDT THU MAR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO BE NEAR FREEZING OVER INTERIOR AREAS EARLY THIS MORNING. THERE IS AN INCREASED RISK OF WILDFIRES THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME STRONG STORMS ARE POSSIBLE ON SUNDAY WITH THE MAIN IMPACT BEING HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS CURRENTLY NOT EXPECTED THROUGH WEDNESDAY. GMZ630>635-650-655-670-675-290915- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 403 AM CDT THU MAR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE TO STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT TUESDAY AFTERNOON THROUGH WEDNESDAY.
Nearby
Red Flag Warnings in Alabama, 2013Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.